Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 40, NWS Melbourne, FL

May 10, 1995Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 10, 1995, 7:13 PM EDT for Volusia County, Florida. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
May 10, 1995, 7:13 PM EDT (23:13 UTC)
Expired
May 10, 1995, 8:15 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 102314
SVRMLB
FLC127-110015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT WED MAY 10 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  815 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...EASTERN VOLUSIA COUNTY
 
AT 710 PM...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF PORT
ORANGE IN VOLUSIA COUNTY. THIS STORM WILL EFFECT THE PORT ORANGE
AND DAYTONA BEACH AREAS THOUGH 800 PM.
DIME SIZE HAIL WAS REPORTED WITH THIS STORM AT 705 PM.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
 
 
PETERSEN
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:47 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 10, 2:47 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT WED MAY 10 1995

ETA STILL MODEL OF CHOICE THIS PACKAGE AS NGM CONTINUES TO HAVE
TROUBLE WITH LOW LEVEL MOISTURE. SHORT WAVE ASSOCIATED WITH PANHANDLE
CONVECTION TO MOVE JUST ABOUT DUE EAST OVERNIGHT...FAIRLY CERTAIN
STORMS WILL STAY TO THE NORTH OF CWA. BLYR TO VEER TOWARD SOUTHWEST
12-48 HOURS. THIS WILL GIVE EAST COAST GOOD SHOT OF C-BREEZE
CONVECTION NEXT TWO DAYS. NGM HAS COME AROUND TO BEING AS UNSTABLE AS
ETA...AND THIS SEEMS REASONABLE. WILL KEEP POPS IN OVERNIGHT UP NORTH
...OTHERWISE WILL INTRODUCE SCATTERED/SLIGHT CHANCE EVENING POPS NEXT
TWO DAYS AND NIGHTS. GUIDANCE TEMPS LOOK OK AND WILL USE AS MOST AREASJ
LOOK TO GET AOA 90 NEXT 2 DAYS.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO 071/093/072/091 602323
DAB 070/090/070/090 603323
MLB 072/092/073/092 602323

CRISTALDI

In the hours before

Special weather statement, May 10, 4:12 PM EDT, 3 hours 1 minute before
FLZ040-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
412 PM EDT WED MAY 10 1995

...STRONG THUNDERSTORMS OVER EXTREME SOUTHERN MARION COUNTY...

STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE INTERIOR OF THE
FLORIDA PENINUSLA OVER THE EXTREME SOUTH PART OF MARION COUNTY
...JUST WEST OF SUMMERFIELD.

THESE STORMS APPEAR TO BE EDGING SLOWLY NORTH TOWARD BELLVIEW.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WIN@DS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER OF THE ROADWAYS.
Special weather statement, May 10, 6:32 PM EDT, 41 minutes before
FLZ038-501-102335-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
632 PM EDT WED MAY 10 1995

...STRONG THUNDERSTORMS IN FLAGLER COUNTY...

STRONG THUNDERSTORMS HAVE DEVELOPED IN FLAGLER COUNTY JUST WEST OF
BUNNELL.

THESE STORMS WERE MOVING EAST ABOUT 15 MPH AND WILL BE MOVING OUT
OVER THE COASTAL WATERS NEAR FLAGLER BEACH BY 700 PM.

BOATERS SHOULD BE ALERT FOR STRONG WINDS AND ROUGH SEAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.